MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Macular Edema (1822); Retinal Tear (2050); Visual Impairment (2138)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following implantation of an expired intraocular lens (iol) the patient experienced swollen retina for months.Additional information was received stating that the patient had macular edema which was resolved.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned.Information in the file indicated that the customer implanted the lens after the expiration date.Product history records were reviewed and documentation indicated the product met release criteria.Associated product information was not provided.The root cause for the reported complaint of "expired iol implanted" was determined to be due to a failure to follow the ifu(instruction for use).The ifu instructs to inspect the label and verify the expiration date before opening the product.The reported implant date was (b)(6) 2021.The iol expiration date was 31-aug-2021.This information would indicate that the lens was implanted after the expiration date.Company does not control surgical facility inventory.The patient stated he had macular edema, which has resolved.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stated that patient experienced cystoid macular edema, and a retinal tear that was discovered, after alarming vision problems.Patient was using prescription eye drops and needed to see a retinal expert every few months.
 
Additional Manufacturer Narrative
New information was provided: on (b)(6) 2021 an expired lens was implanted into the patient.The patient experienced cystoid macular edema, and a retinal tear that was discovered after alarming vision problem in (b)(6) 2022.A year and a half later, the patient must use prescription eye drops in the left eye and be checked by a retinal specialist every few months.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in d.4.Additional information provided in a.4., b.7., d.10.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14165568
Report Number1119421-2022-00808
Device Sequence Number5908746
Product Code MJP
UDI-Device Identifier00380652249911
UDI-Public(01)00380652249911(17)210831(11)160930(10)12497133
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.210
Device Lot Number12497133
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2022
Supplement Date Received by Manufacturer06/03/2022
05/30/2023
10/22/2024
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/27/2022
06/26/2023
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 MM DIAMOND BLADE.; 27 GAUGE CANNULA.; BEAVER BLADE.; CORNEAL FIXATION RING.; CYSTOTOME.; HENDERSON TORIC MARKER.; IA HANDPIECE.; JAFFE LID SPECULUMS.; POST-OP MEDICATION: DIAMOX 500 MG.; PROVISC.; UTRATA FORCEPS.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight70 KG